Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Feb 2, 2026, 9:11 PM PST for Los Angeles County, California. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2026, 9:11 PM PST (05:11 UTC)
- Expired
- Feb 3, 2026, 8:57 PM PST
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WHUS46 KLOX 030511 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 911 PM PST Mon Feb 2 2026 CAZ362-366-031700- /O.EXP.KLOX.BH.S.0002.000000T0000Z-260203T0500Z/ /O.NEW.KLOX.BH.S.0003.260203T0511Z-260204T0000Z/ Malibu Coast-Los Angeles County Beaches- 911 PM PST Mon Feb 2 2026 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through Tuesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches. High tides should peak around 6.0 feet between 930 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ340-346-354-031700- /O.EXT.KLOX.SU.Y.0004.000000T0000Z-260204T0000Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 911 PM PST Mon Feb 2 2026 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches of Ventura County. High tides should peak around 6.0 feet between 930 and 1030 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
3 follow-up statements
282 WHUS46 KLOX 031104 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 304 AM PST Tue Feb 3 2026 CAZ340-346-354-032200- /O.CON.KLOX.SU.Y.0004.000000T0000Z-260204T0000Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 304 AM PST Tue Feb 3 2026 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches of Ventura County. High tides should peak around 6.0 feet between 900 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-032200- /O.CON.KLOX.BH.S.0003.000000T0000Z-260204T0000Z/ Malibu Coast-Los Angeles County Beaches- 304 AM PST Tue Feb 3 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Through this afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches. High tides should peak around 6.0 feet between 930 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
458 WHUS46 KLOX 032131 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 131 PM PST Tue Feb 3 2026 CAZ340-346-354-040500- /O.EXT.KLOX.SU.Y.0004.000000T0000Z-260204T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 131 PM PST Tue Feb 3 2026 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Large breaking waves of 8 to 12 feet along the Central Coast and 5 to 8 feet along the Ventura Coast with dangerous rip currents. Surf will be highest along west and northwest facing beaches. * WHERE...San Luis Obispo County Beaches, Santa Barbara County Central Coast Beaches and Ventura County Beaches. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. Minor coastal flooding of beaches. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches of Ventura County. High tides should peak around 6.0 feet between 900 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-040500- /O.EXT.KLOX.BH.S.0003.000000T0000Z-260204T0500Z/ Malibu Coast-Los Angeles County Beaches- 131 PM PST Tue Feb 3 2026 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 9 PM PST this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Minor coastal flooding will be possible around the time of morning high tide on Tuesday along west facing beaches. High tides should peak around 6.0 feet between 930 and 1000 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
976 WHUS46 KLOX 040457 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 857 PM PST Tue Feb 3 2026 CAZ340-346-354-040600- /O.CAN.KLOX.SU.Y.0004.000000T0000Z-260204T0500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches-Ventura County Beaches- 857 PM PST Tue Feb 3 2026 ...HIGH SURF ADVISORY HAS EXPIRED... Surf has decreased to below advisory levels. $$ CAZ362-366-040600- /O.CAN.KLOX.BH.S.0003.000000T0000Z-260204T0500Z/ Malibu Coast-Los Angeles County Beaches- 857 PM PST Tue Feb 3 2026 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Conditions have improved and no longer pose a significant threat. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 2, 8:36 PM PST, 35 minutes earlier.
Area forecast discussion, Feb 2, 8:36 PM PST, 35 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
836 PM PST Mon Feb 2 2026
.SYNOPSIS...02/659 PM.
Warmer temperatures with locally gusty Santa Ana winds will
return Tuesday through Thursday, strongest and warmest on
Wednesday. Slightly cooler temperatures are expected Friday and
over the weekend but highs will still be at least 4-8 degrees
above normal. There will be a chance of rain by next Tuesday.
&&
.SHORT TERM (MON-THU)...02/826 PM.
***UPDATE***
High temperatures today were around 5 to 10 degrees cooler than
Sunday in most locations. Surface gradients have trended from
offshore to weakly onshore along the coast. However, weak north
to northeast winds are still affecting interior portions of LA
County, with gusty north winds over southwest Santa Barbara
County.
There is a better chance of low clouds making onto the beaches and
near-coastal areas tonight. Satellite images show patchy low
clouds over the nearshore waters off of LA and Orange Counties.
Periodic ceilings at KLAX and KLGB are around 700 feet, so dense
fog issues are unlikely. There is a chance of patchy to areas of
low clouds over the coastal areas of Ventura and LA Counties, but
offshore winds increasing overnight will reverse this trend
quickly. Moderate to strong offshore winds are expected, beginning
Tuesday morning but peaking late Tuesday night into Wednesday.
Warming temperatures are also expected, peaking on Wednesday and
Thursday. For Tuesday's highs, temperatures should warm up 5 to 10
degrees in many areas, and locally up to 12 degrees warmer.
***From Previous Discussion***
The peak of this next Santa Ana will be on Wednesday with low end
advisory northeast winds in the usual areas and high temperatures
well into the 80s across most coast and valley areas. Models have
backed off temps slightly and 90s appear to be off the table, but
mid to high 80s are a strong bet. Based on the daily temperature
records for Wednesday, a few records are possible, particularly
Burbank (record 86), LAX (record 84), and Long Beach (record 87)
are the most susceptible to being broken.
Offshore flow will begin to weaken Thursday and high pressure
aloft will be weakening as well but highs will still mostly be in
the low to mid 80s across coast and valleys and can't rule out one
or two record highs.
.LONG TERM (FRI-MON)...02/232 PM.
High pressure aloft will give way to a weak upper low Friday and
Saturday. Over the last several days there have been a smattering
of ensemble solutions that have indicated perhaps a sprinkle or
two falling but even that seems very unlikely (less than a 10%
chance) and probably wouldn't even amount to more than a trace.
The most likely outcome is continued dry weather, some increasing
clouds and cooler temperatures, but even there highs are expected
to remain at least 5-10 degrees above normal.
A strongly tilted ridge will bring 2-5 degrees of warming to the
area Sunday, but otherwise clear skies and light winds.
Chances for the first rain in a month increase rapidly early to
mid next week with quarter to half inch of rain on average either
Tuesday or Wednesday.
&&
.AVIATION...02/1930Z.
At 19Z at KLAX, there was no marine layer or inversion.
Low confidence in KSBA and south including KLAX 06-17Z with with
a 20-50 percent chance of LIFR/VLIFR cigs vsbys, with the highest
probably focused across the LA basin. High confidence in VFR conds
elsewhere except KPRB where MVFR vis is likely and there is a 10
percent chance of IFR conds or lower between 10-17Z.
Moderate confidence in wind, especially for KVNY after 12Z. There
is a 30 percent chance of 36012kt as early as 16Z.
KLAX...Low confidence in TAF. There is a 50 percent chance that
VFR conds prevail. Any east wind component will likely remain
below 6 kts.
KBUR...High confidence in TAF.
&&
.MARINE...02/159 PM.
For all the Outer Waters and the Inner Waters north of Point
Conception, high confidence in current forecast. Expecting Small
Craft Advisory (SCA) level winds and seas to gradually diminish
through night. Tuesday through Thursday, offshore northeast winds
will develop each morning, and there is a 30-40% chance for
localized gusts near SCA levels for the near shore waters around
Morro Bay and near the Channel Islands. Another round of SCA level
winds and seas across the outer waters will be possible Friday
into Saturday, and SCA winds may linger into the following week.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Tonight through Monday a
moderately long-period W swell will bring seas of 4-8 feet to the
southern inner waters. Then Tuesday night through Wednesday and
potentially into Thursday morning, there is a 50 percent chance of
SCA northeast winds Ventura south to Orange County. Northwest
winds should increase to SCA levels over the waters early next
week, especially Tuesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PST Tuesday for zones
340-346-354. (See LAXCFWLOX).
Beach Hazards Statement in effect until 9 PM PST this evening
for zones 362-366. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 2 AM PST Tuesday for
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW/Ciliberti
AVIATION...Munroe
MARINE...RM/Phillips/Schoenfeld
SYNOPSIS...MW/Ciliberti
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:50 AM PST | Small Craft Advisory | LOX | 54 hr | |
| Feb 3, 1:27 PM PST | Wind Advisory | LOX | Los Angeles, Ventura | 34 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.